Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 52, NWS Amarillo, TX

August 27, 2025Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Aug 27, 2025, 9:34 PM CDT for Beaver County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2025, 9:34 PM CDT (02:34 UTC)
Expired
Aug 27, 2025, 10:00 PM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

035 
WFUS54 KAMA 280234
TORAMA
OKC007-280300-
/O.NEW.KAMA.TO.W.0052.250828T0234Z-250828T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
934 PM CDT Wed Aug 27 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Beaver County in the Panhandle of Oklahoma...

* Until 1000 PM CDT.

* At 933 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles north of Floris, or 11 miles southeast of
  Hayne, moving east at 15 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Forgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3692 10081 3698 10079 3699 10049 3684 10055
TIME...MOT...LOC 0233Z 281DEG 15KT 3694 10071 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

DGW
1 follow-up statement
166 
WWUS54 KAMA 280246
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
946 PM CDT Wed Aug 27 2025

OKC007-280300-
/O.CON.KAMA.TO.W.0052.000000T0000Z-250828T0300Z/
Beaver OK-
946 PM CDT Wed Aug 27 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN BEAVER COUNTY...

At 946 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northeast of Floris, or 10 miles northwest of
Beaver, moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Forgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3690 10075 3696 10072 3699 10049 3684 10055
TIME...MOT...LOC 0246Z 281DEG 15KT 3693 10064 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75IN

$$

DGW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 27, 6:42 PM CDT, 2 hours 52 minutes earlier. Its key messages:

  • Issued at 1240 AM CDT Wed Aug 27 2025
  • There is generally between a 30-70% chance for showers and thunderstorms on a daily basis, mostly in the evening and overnight hours, from today through next Tuesday. Localized flooding will be possible, especially for areas that see prolonged periods of moderate to heavy rain.
  • Temperatures returns briefly to near normal for today before the arrival of a cold front Thursday sees further cooler conditions return.
Area forecast discussion, Aug 27, 6:42 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
642 PM CDT Wed Aug 27 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1240 AM CDT Wed Aug 27 2025

- There is generally between a 30-70% chance for showers and
  thunderstorms on a daily basis, mostly in the evening and
  overnight hours, from today through next Tuesday. Localized
  flooding will be possible, especially for areas that see
  prolonged periods of moderate to heavy rain.

- Temperatures returns briefly to near normal for today before the
  arrival of a cold front Thursday sees further cooler conditions
  return.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 1240 AM CDT Wed Aug 27 2025

High pressure remains across the southern portions of TX with it
slowly drifting to the west. This is making it a more dominate
feature across the TX panhandle for both today and Thursday. The
increased subsidence associated with the high pressure will help
to suppress cloud formation allowing for more sunlight to reach
the surface. This combined with the increase subsidence warming
will be the cause for the rising temperatures today that will see
the high return to near normal. Even with the high pressure
becoming a prominent feature it will not be strong enough over the
panhandles to prevent the passage of small weather systems. Later
this evening into the overnight a small weather system has a high
chance of entering the panhandles from NM. This system will have a
moderate chance of causing rain showers and thunderstorms mainly
in the northern TX and Ok panhandles. Thursday also has a high
chance of having another weather system pass across the
panhandles. This system will have a low to moderate chance of
causing rain showers and thunderstorms for the entire panhandles
as a cold front passes through. The arrival of that system's cold
front will bring in cooler air causing a dip in the temperatures
for Thursday compared to today. Moisture for both today and
Thursday remains abnormally high across the panhandles which will
allow any strong rain shower or thunderstorms to produce heavy
rainfall. This means there is at least a low chance for localized
flooding for both days.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 1240 AM CDT Wed Aug 27 2025

Friday through this weekend will have a high chance of the high
pressure in southern TX shifting westward to the Mexico and the
desert SW. This will have the effect of reorienting the weather
pattern across the southern plains, including the panhandles, to
be that of northwest flow. This will allow several weather systems
to pass across the panhandles bringing during the weekend. The
overall environment remains very moist during this time so the
added instability of the weather system will lead to a moderate to
high chance for rain showers and thunderstorms to occur. Further
this moisture will allow for heavy rainfall to occur from any of
the rain showers and thunderstorms which can cause localized
flooding. Currently Saturday is most likely to have the most
potent weather system so it has the highest chance for both rain
and thunderstorms and flooding from those. Looking at the dynamics
and instability there is some indication that these may align
favorably to allow for stronger storms to develop. However the
overall confidence for these remains low as there is detractors
such as the extent of cloud cover that could mitigate their
formation. With all the moisture present across the panhandles
and the active wet weather the temperatures will have a high
chance of being cooler than normal for the entire weekend.

Going into next week the confidence in the large scale weather
pattern becomes lower as several divergent weather patterns may
unfold. This broadly may be separated into two camps; the first
being the high pressure becoming more dominant, the second a large
scale trough becoming more dominant. The first solution of high
pressure will lend itself to warmer and somewhat drier conditions
for next work week. Still there is moisture over the panhandles
with this solution so there will still be a low chance for rain
showers and thunderstorms. For the second solution the large scale
trough will keep a northwesterly to even northerly flow across the
southern plains. This will allow for weather system to continue to
move across the panhandles bringing more rounds of rain and
thunderstorms. This will also serve to keep the temperatures
cooler across the panhandles through next work week. Basically we
are looking at either warmer conditions with less rain chances or
cooler conditions with higher rain chances. As of this forecast
the high pressure solution seems to be more the likely to occur so
it is the one that is more reflected in the forecast.

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Wed Aug 27 2025

VFR conditions will prevail at all TAF sites over the next 24
hours. Winds will start out from the south to southwest, but
should be going more northerly in the 12-15z time period. PROB30
for KGUY as some isolated storms are popping up in the OK
Panhandle. While nothing noted at KDHT, we may need amendments if
storms try to expand further south, but for now no mention of
thunder. Some LLWS at KGUY and KAMA in the 06-12z time period with
winds around 40kts at 2kft agl out of the south to southwest.

Weber

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...98
LONG TERM....98
AVIATION...89
Hazardous weather outlook, Aug 27, 12:43 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1243 PM CDT Wed Aug 27 2025

OKZ001>003-TXZ001>020-317-280545-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1243 PM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

There is a low chance for rain showers and thunderstorms this
evening into the overnight hours. These then have a low chance of
causing heavy rainfall that can lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Each day Thursday through Tuesday will have a low to moderate
chance for rain showers and thunderstorms. Any of these storms
will be capable of producing heavy rainfall that can lead to
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 27, 8:33 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
833 PM CDT Wed Aug 27 2025

OKZ002-003-280200-
Texas OK-Beaver OK-
833 PM CDT Wed Aug 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES THROUGH 900 PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Liberal, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyrone and Turpin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3682 10071 3694 10114 3700 10108 3700 10069
TIME...MOT...LOC 0132Z 276DEG 18KT 3698 10090

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

DGW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:46 PM CDTSevere Thunderstorm WarningAMABeaver, Texas59 min
Aug 27, 9:45 PM CDTSevere Thunderstorm WarningAMABeaver60 min
Aug 27, 10:03 PM CDTTornado WarningAMABeaver42 min
Aug 27, 10:44 PM CDTSevere Thunderstorm WarningAMABeaver53 min
Aug 27, 10:57 PM CDTTornado WarningAMABeaver35 min
Aug 27, 11:16 PM CDTAreal Flood AdvisoryAMABeaver3 hr

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.